MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145058P
Medical Device Problem Codes Material Puncture/Hole (1504); Defective Component (2292)
Health Effect - Clinical Codes Air Embolism (1697); Hemorrhage/Blood Loss/Bleeding (1888); Hemorrhagic Stroke (4417); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when the patient was sleeping and woke up, it was noted that the cvc (central venous catheter) gauze was soaked in blood.The patient was presented to the er (emergency room) where the cvc was assessed by the nephrologist.It was noted to be oozing fresh blood from the venous lumen, just prior to its connections at the hub where the lumen width increases.The nephrologist stated whenever the patient moved, or stood up, there would be fresh blood leaking from what appears to be a crack.The patient was not on dialysis at the time of the incident so the lumens were locked.There was a blood loss of approximately 30ml but no blood transfusion required.Flushing was done pre and post treatment.The catheter was not repaired and no luer adapter issue.While still functional in the patient, the cvc exit site was cleansed and tego's with chg (chlorhexidine gluconate) were utilized.Clamps are rotated up and down the lumen each treatment.Once removed it was wiped with a cavi wipe.No ointment or cleaning agent used on the catheter or the surrounding skin.No other products being utilized with the device.Nothing unusual observed on the device prior to use.Cvc was double clamped, patient was admitted to the hospital for 4 days until the cvc could be safely removed and missed the treatment.A new competitor's cvc was placed as the catheter was not safe once the lumen was cracked.The replacement catheter was successfully used and completed the procedure.There were no other patient symptoms or complications associated with the event.
 
Event or Problem Description
According to the reporter, when the patient was sleeping and woke up, it was noted that the cvc (central venous catheter) gauze was soaked in blood.The patient was presented to the er (emergency room) where the cvc was assessed by the nephrologist.It was noted to be oozing fresh blood from the venous lumen, just prior to its connections at the hub (bifurcate) where the lumen width increases (bulged - exactly where the leak occurred).The nephrologist stated whenever the patient moved, or stood up, there would be fresh blood leaking from what appears to be a crack.The patient was not on dialysis at the time of the incident so the lumens were locked.There was a blood loss of approximately 30ml but no blood transfusion required.Flushing was done pre and post treatment.The catheter was not repaired and no luer adapter issue.While still functional in the patient, the cvc exit site was cleansed and tego's w ith chg (chlorhexidine gluconate) were utilized.Clamps are rotated up and down the lumen each treatment.Once removed it was wiped with a cavi wipe.No ointment or cleaning agent used on the catheter or the surrounding skin.No other products being utilized with the device.Nothing unusual observed on the device prior to use.Cvc was double clamped below the leak, patient was admitted to the hospital for 4 days until the cvc could be safely removed and missed the treatment.A new competitor's cvc was placed as the catheter was not safe once the lumen was cracked.The replacement catheter was successfully used and completed the procedure.There were no other patient symptoms or complications associated with the event.
 
Additional Manufacturer Narrative
Additional information: a3, b5, g1(manufacturer name), g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H6: patient codes - e2402 (permanent damage).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when the patient was sleeping and woke up, it was noted that the cvc (central venous catheter) gauze was soaked in blood (had hemorrhage/bleeding).The patient was presented to the er (emergency room) where the cvc was assessed by the nephrologist.It was noted to be oozing fresh blood from the venous lumen, just prior to its connections at the hub (bifurcate) where the lumen width increases (bulged - exactly where the leak occurred).It was also stated that the doctor came and seen that there was a hole in the line with air bubbles.It had also fluid leak.The nephrologist stated whenever the patient moved, or stood up, there would be fresh blood leaking from what appears to be a crack.The patient was not on dialysis at the time of the incident so the lumens were locked.There was a blood loss of approximately 30ml but no blood transfusion required.Flushing was done pre and post treatment.The catheter was not repaired and no luer adapter issue.While still functional in the patient, the cvc exit site was cleansed and tego's with chg (chlorhexidine gluconate) were utilized.Clamps are rotated up and down the lumen each treatment.Once removed it was wiped with a cavi wipe.No ointment or cleaning agent used on the catheter or the surrounding skin.No other products being utilized with the device.Nothing unusual observed on the device prior to use.Cvc was double clamped below the leak, the doctor flushed and clamped it to come back the next day for an operation.The patient was admitted to the hospital for 4 days until the cvc could be safely removed and missed the treatment.A new competitor's cvc was placed as the catheter was not safe once the lumen was cracked.The replacement catheter was successfully used and completed the procedure.The patient went to leave and had air embolism and stroke/cerebrovascular accident.It was a second line in 6 weeks with a hole in it.It was also stated that the outcomes attributed to adverse event were hospitalization, disability or permanent damage.There were no other patient symptoms or complications associated with the event.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15139331
Report Number3009211636-2022-00200
Device Sequence Number17972582
Product Code MSD
UDI-Device Identifier10884521158283
UDI-Public10884521158283
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2026
Device Model Number8888145058P
Device Catalogue Number8888145058P
Device Lot Number2116900116
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2022
Supplement Date Received by Manufacturer08/04/2022
08/25/2022
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date08/19/2022
09/08/2022
Date Device Manufactured08/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale